phone +7 (3412) 91 60 92

Archive of Issues

Russia Nizhni Novgorod
Section Mathematics
Title On applicability of control parametrization technique to solving distributed optimization problems
Author(-s) Chernov A.V.ab
Affiliations Nizhni Novgorod State Technical Universitya, Nizhni Novgorod State Universityb
Abstract We study approximating finite-dimensional mathematical programming problems arising from piecewise constant discretization of the control (in the framework of control parametrization technique) in the course of optimization of distributed parameter systems of a rather wide class. We establish the Lipschitz continuity for gradients of approximating problems. We present their formulas involving analytical solutions of an original controlled system and their adjoint one, thereby giving the opportunity for algorithmic separation of the optimization problem itself and the problem of solving a controlled system. Application of the approach under study to numerical optimization of distributed systems is illustrated by example of the Cauchy-Darboux system controlled by an integral criterion. We present the results of numerical solving the corresponding approximation problem in MatLab with the help of the program fmincon and also an author-developed program based on the conditional gradient method. Moreover, the unconstrained minimization problem is investigated that arises from the constrained approximation problem with applying the sine parametrization method. We present the results of numerical solving this problem in MatLab with the help of the program fminunc and also two author-developed programs based on the steepest descent and BFGS methods, respectively. The results of all numerical experiments are analyzed in detail.
Keywords distributed parameter systems optimization, functional differentiation, piecewise constant approximation of control, control parametrization technique
UDC 517.957, 517.988, 517.977.56
MSC 47J05, 47J35, 47N10, 49M25, 49M37
DOI 10.20537/vm140109
Received 19 December 2013
Language Russian
Citation Chernov A.V. On applicability of control parametrization technique to solving distributed optimization problems, Vestnik Udmurtskogo Universiteta. Matematika. Mekhanika. Komp'yuternye Nauki, 2014, issue 1, pp. 102-117.
  1. Volin Ju.M., Ostrovskii G.M. A method of successive approximations for calculating optimal modes of some distributed-parameter systems, Automation and Remote Control, 1966, vol. 26, pp. 1188-1194.
  2. Butkovskiy A.G. Distributed control systems, New York: American Elsevier Publishing Company, Inc., 1969, 446 p.
  3. Gornov A.Yu. Numerical methods of investigation of optimal control problems in mechanic systems, Mekhatronika, avtomatizatsiya, upravlenie, 2010, no. 8 (113), pp. 2-7 (in Russian).
  4. Teo K.L., Goh C.J., Wong K.H. A unified computational approach to optimal control problems, Pitman Monographs and Surveys in Pure and Applied Mathematics, vol. 55, Harlow-New York: Longman Scientific & Technical, John Wiley & Sons, Inc., 1991, ix+329 p.
  5. Sadek I., Kucuk I. A robust technique for solving optimal control of coupled Burger's equations, IMA J. Math. Control Inf., 2011, vol. 28, no. 3, pp. 239-250.
  6. Warga J. Optimal control of differential and functional equations, New York-London: Academic Press, Inc., 1972, xiii+531 p. Translated under the title Optimal'noe upravlenie differentsial'nymi i funktsional'nymi uravneniyami, Moscow: Nauka, 1977, 624 p.
  7. Sumin V.I. Volterra functional-operator equations in the theory of optimal control of distributed systems, Soviet Math. Dokl., 1989, vol. 39, no. 2, pp. 374-378.
  8. Sumin V.I. The features of gradient methods for distributed optimal control problems, USSR Comput. Math. Math. Phys., 1990, vol. 30, no. 1, pp. 1-15.
  9. Afanas'ev A.P., Dikusar V.V., Milyutin A.A., Chukanov S.A. Neobkhodimoe uslovie v optimal'nom upravlenii (A necessary condition in optimal control), Moscow: Nauka, 1990, 320 p.
  10. Chernov A.V. A majorant criterion for the total preservation of global solvability of controlled functional operator equation, Russian Mathematics, 2011, vol. 55, no. 3, pp. 85-95. DOI: 10.3103/S1066369X11030108.
  11. Chernov A.V. A majorant-minorant criterion for the total preservation of global solvability of a functional operator equation, Russian Mathematics, 2012, vol. 56, no. 3, pp. 55-65. DOI: 10.3103/S1066369X12030085.
  12. Chernov A.V. Sufficient conditions for the controllability of nonlinear distributed systems, Comput. Math. Math. Phys., 2012, vol. 52, no. 8, pp. 1115-1127. DOI: 10.1134/S0965542512050053.
  13. Chernov A.V. On controllability of nonlinear distributed systems on a set of discretized controls, Vestn. Udmurt. Univ. Mat. Mekh. Komp'yut. Nauki, 2013, no. 1, pp. 83-98 (in Russian).
  14. Chernov A.V. Smooth finite-dimensional approximations of distributed optimization problems via control discretization, Comput. Math. Math. Phys., 2013, vol. 53, no. 12, pp. 1839-1852. DOI: 10.1134/S096554251312004X.
  15. Vainberg M.M. Variational method and method of monotone operators in the theory of nonlinear equations, New York-Toronto: John Wiley & Sons, 1973, xi+356 p. Original Russian text published in Vainberg M.M. Variatsionnyi metod i metod monotonnykh operatorov v teorii nelineinykh uravnenii, Moscow: Nauka, 1972, 416 p.
  16. Sumin V.I., Chernov A.V. Operators in spaces of measurable functions: the Volterra property and quasinilpotency, Differential Equations, 1998, vol. 34, no. 10, pp. 1403-1411.
  17. Daletsky Y., Krein M.G. Stability of solutions of differential equations in Banach spaces, Ann. Math. Soc. Transl., vol. 43, Providence, R.I.: American Mathematical Society, 1974, 386 p. Original Russian text published in Daletskii Yu.L., Krein M.G. Ustoichivost' reshenii differentsial'nykh uravnenii v banakhovom prostranstve, Moscow: Nauka, 1970, 536 p.
  18. Chernov A.V. On the convergence of the conditional gradient method in distributed optimization problems, Comput. Math. Math. Phys., 2011, vol. 51, no. 9, pp. 1510-1523. DOI: 10.1134/S0965542511090077.
Full text
<< Previous article
Next article >>